Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colorectal Diseases

Can the antibotic ciprofloxacin cause white

02/12/2008

Question:

I am taking the antibotic ciprofloxacin and my stool has turned white. Does this cause this? I am taking the medicene for a bladder infection.

Answer:

That would be an unusual cause of white stool. Usually the stool is white or "clay" color because of absence of bile; this can be due to blockage of bile ducts. Usually this goes hand in hand with dark or cola-color urine. Call your primary care doctor to see what their thoughts are, especially in view of your other medical issues. A right upper quadrant ultrasound may be a way to determine if your bile ducts are normal.

For more information:

Go to the Colorectal Diseases health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati